MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: device problem code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that, during an endoscopic ureteroplasty procedure, a polaris loop ureteral stent was used, and it was found fractured.Another of the same stent was used to successfully complete the procedure.No patient complications were noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Device problem code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Device problem code a0401 captures the reportable event of stent shaft break.The returned polaris loop ureteral stent was analyzed, a visual evaluation noted that both loops were detached.The suture was not returned.During magnification, it was observed closely that both loops detached.Based on the product analysis, the reported complaint of stent shaft break was not confirmed, and the as analyzed cause code will be no problem detected since the reported issue was not detected during the analysis.However, it was observed that both loops were detached.Regarding to the analysis performed to the returned device, evidence "stent coil detached/separated".It is possible to conclude that this issue could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can be "detached" during the preparation affecting the performance of the device.Even though the event mentions it occurred after unpacking the device during the preparation, the suture of the stent was removed, indicating that the device was manipulated.Therefore, the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19750545
Report Number2124215-2024-42831
Device Sequence Number17775230
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0031987363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/06/2024
09/06/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/30/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale